Nevada, 2006

Heavy Snow in Nevada, February 18, 2006

February 18, 2006 · NWS LKN · 2 events in 2 counties and zones

2 heavy snow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before the first event at Feb 18, 2:54 PM PST, 6 minutes earlier.

Area forecast discussion, Feb 18, 2:54 PM PST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
254 PM PST SAT FEB 18 2006

.SYNOPSIS...SNOW WILL CONTINUE ON AND OFF ACROSS CENTRAL NEVADA
THROUGH TONIGHT AND SUNDAY. A HEAVY SNOW WARNING IS IN EFFECT THROUGH
SUNDAY FOR WHITE PINE AND NORTHERN NYE COUNTIES...AND A SNOW ADVISORY
FOR SOUTHERN LANDER AND EUREKA COUNTIES THROUGH NOON SUNDAY.
CONDITIONS WILL BE DRY MONDAY AND TUESDAY...WITH BELOW NORMAL
TEMPERATURES. &&

.SHORT TERM...TONIGHT THROUGH TUESDAY. A 500H TROF EXTENDS FROM A
LOW OFF THE NORTHERN CALIFORNIA COAST NORTHEAST THRU IDAHO. A STRING
OF STRONG VORT MAXS ARE ROTATING AROUND THE BASE OF THE LOW ACROSS
SOUTHERN NEVADA. LOCALLY HEAVY SNOW WILL CONTINUE THROUGH THIS
EVENING NORTH OF THE VORT TRACKS ACROSS CENTRAL AND SOUTH WHITE PINE
AND EASTERN NORTHERN NYE COUNTIES. AS SUBSIDENCE ASSOCIATED WITH THE
LEFT REAR QUAD OF A 110KT JET BEGINS LATER THIS EVENING...SNOW WILL
PROBABLY DIMINISH IN INTENSITY AND COVERAGE. THE LOW SHIFTS INLAND TO
THE ID/NV LINE SUNDAY...AND THEN SINKS SOUTH ACROSS THE FA AS A
TROF ON SUNDAY NIGHT AND MONDAY...TRIGGERED ISOLATED OR SCATTERED
SNOW SHOWERS. THE ETA SHOWS ONE LAST PVA SHOT SOUTH SUNDAY NIGHT THAT
THE NGM AGREES WITH. THE GFS ENDS PRECIP DURING THE DAY SUNDAY.

WILL LET THE HEAVY SNOW WARNING AND SNOW ADVISORY CONTINUE...AS HEAVY
SNOW WILL CONTINUE SOUTHEAST THIS EVENING. MID-LEVEL MOISTURE HAS
BEEN LACKING THUS FAR...BUT THE WATER VAPOR SHOWS THIS INCREASING
OVER THE NEXT FEW HOURS. WARNING CRITERIA WILL PROBABLY BE THIS
EVENING.  HOWEVER...LATER TONIGHT...SUNDAY...AND SUNDAY EVENING ARE
PROBLEMATIC AS FAR AS THE WARNING IS CONCERNED. WILL GETS SMALL
ADDITIONAL ACCUMULATIONS SOUTHEAST...MAYBE MODERATE ACCUMULATIONS
EXTREME SOUTHEAST...BUT PROBABLY NOT ENUF TO JUSTIFY CONTINUED
WARNING.  DO NOT WANT TO TRUNCATE AT THIS POINT...AS HEAVY SNOW
ONGOING AND DO NOT WANT TO CONFUSE PUBLIC.  EVENING OR MID SHIFT CAN
DOWNGRADE TO ADVISORY OR CANCEL AND JUST KEEP MENTION OF LESSER
SNOWFALL AMOUNTS SOUTHEAST THRU SUNDAY EVENING.  REA

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...LR MODELS IN GOOD
AGREEMENT THROUGH NEXT WEEK...WITH GENERAL NW FLOW ACROSS NV.
ECMWF...GFS AND UKMET CONSISTENT WITH SERIES OF U/L SHORTWAVES
BRUSHING NRN NV THROUGH THE END OF NEXT WEEK...THE STRONGEST PUSHING
ACROSS NE NV THURSDAY AND THURSDAY NIGHT. INCREASED POPS ACROSS NRN
ZONES TO AROUND 15 TO 20 PCT THURSDAY...MAINLY EXPECTING FLURRIES IN
THE VALLEYS AND HIGH ELEVATION SNOW SHOWERS AS REINFORCING SHOT OF
POLAR AIR ENTERS THE REGION FROM THE NORTH. OTHERWISE...KEPT MAX AND
MIN TEMPS AROUND 10 DEGREES BELOW NORM THROUGH FRIDAY WITH SOME SNOW
COVER.

INTO NEXT WEEKEND...GFS AND ECMWF SHOW SOME WEAK RIDGING BUILDING
ACROSS THE AREA AHEAD OF DEEP PAC U/L TROUGH DIGGING OFF THE COAST
OF CALIF/OREGON. TEMPS SHOULD START TO REBOUND SLOWLY BY
SATURDAY...HOWEVER KEPT TEMPS 5 TO 7 DEGREES BELOW SEASONAL NORMS
SINCE COLD AIR WILL LIKELY BE TRAPPED BELOW WEAK LLVL INVERSIONS.
TRUDEL
&&

.AVIATION...UPPER LOW OVER NRN CA SPREADING MSTR INTO NRN AND CNTRL
NV WITH WDSPRD SNOW SHWRS RESULTING IN WDSPRD MVFR CONDITIONS WITH
AREAS OF IFR. CEC
&&

.LKN WATCHES/WARNINGS/ADVISORIES...HEAVY SNOW WARNING WHITE PINE
AND NORTHERN NYE COUNTIES THROUGH SUNDAY NIGHT. SNOW ADVISORY FOR
SOUTHERN LANDER AND EUREKA COUNTIES THROUGH NOON SUNDAY. PLEASE SEE
PRODUCT WWUS45 FOR MORE DETAILS. &&
Hazardous weather outlook, Feb 18, 3:50 AM PST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
350 AM PST SAT FEB 18 2006

NVZ030>034-036-190000-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
350 AM PST SAT FEB 18 2006

THIS OUTLOOK IS FOR NORTHERN NEVADA

.DAY ONE...TODAY AND TONIGHT.

LIGHT SNOW WILL FALL ACROSS NORTHERN NEVADA TODAY THEN TAPER OFF
TONIGHT WITH ACCUMULATIONS OF 1 TO 2 INCHES EXPECTED BY SUNDAY
MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

NVZ013-035-037-190000-
NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
WHITE PINE COUNTY-
350 AM PST SAT FEB 18 2006

THIS OUTLOOK IS FOR CENTRAL NEVADA

.DAY ONE...TODAY AND TONIGHT.

SNOW WILL CONTINUE ACROSS CENTRAL NEVADA THROUGH TONIGHT WITH
ACCUMULATIONS OF 4 TO 7 INCHES EXPECTED. A HEAVY SNOW WARNING
HAS BEEN ISSUED FOR CENTRAL NEVADA. PLEASE REFER TO PRODUCT WWUS45
KLKN OR RNOWSWLKN FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SNOW WILL CONTINUE ACROSS CENTRAL NEVADA THROUGH SUNDAY WITH AN
ADDITIONAL 3 TO 5 INCHES EXPECTED. SNOW WILL END BY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

CEC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy snow. Local standard time, as filed.

Heavy Snow, Northern Nye

When
February 18, 3:00 PM PST to 7:00 PM PST
Where
Northern Nye forecast zone
Reported by
AWOS,ASOS,MESONET,ETC

5 to 7 inches of snow was reported.

Heavy Snow, White Pine

When
February 18, 4:00 PM PST to 8:00 PM PST
Where
White Pine forecast zone
Reported by
TRAINED SPOTTER
Coordinates
39.442, -114.902 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2006Every state in 2006This day in weather historyWarnings in Nevada, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487289, 5487288.